# SDR CA080709008

- Difficulty date: July 4, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Engine: Lyc O540*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Seized
- Location: Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A FLIGHT IN THE R44 HELICOPTER, THE PILOT NOTICED A SIGNIFICANT VIBRATION APPROX. 2 HOURS INTO THE FLIGHT. THE VIBRATION LASTED 45 SECONDS. THERE WERE NO AUDIBLE ALARMS & ALL GAUGES READ NORMAL.  THE A/C WAS DESCENDING WITHOUT CONTOL INPUTS,AFTER THE 45 SECOND VIBRATION SUBSIDED.A/C RETURNED TO BASE. THE A/C WAS STARTED THE FOLLOWING DAY THE VIBRATION WAS NOTED @102% IN HOVER ,A/C LANDED,WAS SHUT DOWN AND SB388C(VALVE CLEARANCE CHECK) WAS CARRIED OUT.NUMBER 3 AND NR 6 EXHUAST VALVES WERE SEIZED WITH BENT PUSH RODS.CYLINDER NUMBER 1, 2,,4 VALVES WERE BELOW THE ALLOWABLE CLEARANCE
